ARTHREX, INC. SPEED CINCH CURVED NEEDLE W/2PEEK IMP & 2-0 FW; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Back to Search Results |
| Catalog Number |
AR-4502 |
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
04/03/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is one of two separate submissions for the same patient event.The other is 1220246-2017-00146 (cc111474 line 189735).For device 1, lot 10048687, the evaluation revealed the trigger was frozen and the second needle would not deploy properly when functioned in accordance with the surgical technique.In addition, the suture construct was cut and frayed.The cut suture was wrapped around the second needle and interfering with the proper operation of the needle.Once the obstruction was cleared the needle functioned as intended and the second anchor deployed properly.Device history record review revealed nothing relevant to this event.The most likely cause of this type of event is excessive movement of the needle from tear and/or the user not following the deployment sequence as stated in the surgical technique guides such as squeezing and releasing trigger out of sequence, and premature squeezing and releasing of the trigger.The evaluation for device 2, lot 10048687 revealed the cannula was bent towards the operator's left.The device was returned with suture construct cut and frayed and the second suture anchor was bent.The device was functioned in accordance with the surgical technique and the second anchor deployed as intended.Device history record review revealed nothing relevant to this event.Complainant's event typically caused by leveraging/prying the device during implantation procedure.This is the second complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
Event or Problem Description
It was reported that during a meniscal repair procedure, the surgeon was attempting to use a speed cinch w/ 2 peek implants.The first speed cinch, lot: 10048687, (cc111474 line 189734) was inserted into the meniscus and the surgeon was able to successfully implant the first implant however, when the surgeon pulled the trigger to release the second implant, it did not deploy.The suture was cut and the first implant was removed with graspers.A second speed cinch of the same lot, lot: 10048687 (cc111474 line 189734) was used and again the first implant deployed and seated fine but when the surgeon pulled the trigger to release the second implant, it did not deploy.The suture was cut and the first implant was removed with graspers.A third speed cinch of a different lot, lot: 10048688 (cc111474 line 189735) was opened and used and the exact same thing happened, the surgeon was able to successfully implant the first implant however, when the surgeon pulled the trigger to release the second implant, it did not deploy.The suture was cut and the first implant was removed with graspers.The surgeon then converted to a mini menisectomy.No patient injury.